Patient Comments: Cortisone Injection - Side effects

What side effects (if any) did you experience with your cortisone injection?

Comment from: Chronicneck, 35-44 Female (Patient) Published: October 31

It has been 8 days since my first cortisone shot to the cervical disc in my neck (C4). The pain of the injection was awful. I generally have a high tolerance but this was rotten. I had to have 3 doses of sedative/pain relief during the procedure. That night my sleep was disturbed (pain at the sight of injection, inability to stay asleep, and sweating - much like my experience taking oral steroids). One day after I had horrid facial/neck flushing with noticeable hot skin and a slight fever (99.6). Day 2 was slightly better. Today is day 8 and I am still having night sweats and the pain in my neck has not diminished. Additionally, I have had headaches since, which is something I am fortunate to not have to deal with much.

Was this comment helpful?Yes
Comment from: GratitudeHere, 65-74 Female (Patient) Published: October 18

I experienced face flushing and heat that made it hard to get to sleep, but if this second shot works as well as the first shot 6 months ago, it will be worth it. So far, I am not experiencing the immediate effects as I had experienced with the first shot. However, I am hopeful.

Was this comment helpful?Yes
Comment from: Julie, 35-44 Female (Patient) Published: October 15

I received an injection in my right shoulder, a week and a half ago. The main side effect I had was a late period followed by the weirdest period ever. Lots of blood clots, light to moderate bleeding, and it lasted 8 days. On the other hand I feel like I have a bionic arm. No pain and I have been working it a lot. I also lost 6 pounds and do not have the normal pain I have in my joints. Also, all of the skin irritations I normally have are gone.

Was this comment helpful?Yes
Comment from: TNGrammy, 45-54 (Patient) Published: October 15

I went to the bone and joint doctor because of a suspected torn rotator cuff. We decided to try a steroid injection to try and alleviate some of the pain I was experiencing. This was not my first steroid injection as I have had a few in the past put in my cervical spine for pain management. I must also note I am a Type I Diabetic. Not only did I get the face flushing, extremely elevated blood sugars 600+ and terrible drenching night sweats but I had a severe increase in my pain level for the first 48 hours following the shot. After this 48 hour period, I received no relief at all from the shot and given all of the side effects I experienced I think I will pass on a second one for this particular problem.

Was this comment helpful?Yes
Comment from: KMasters, 65-74 Female (Patient) Published: October 15

I have had several cortisone injections in the past several years with no discernible side effects. Yesterday I had 2 shots in my heel for a bone spur. About 4 hours after the shot, I started feeling ill. I also had nausea and stomach distress. Today I am still feeling the nausea and lack of appetite.

Was this comment helpful?Yes
Comment from: mrshaw, 45-54 Male (Patient) Published: October 15

I had a cortisone injection in each shoulder in May 2013 and within 10 or so hours, I developed cold or flu like symptoms. This May injection worked very well for about two months. Today, September 2013, I had the right shoulder injected again and just as before, I developed the same cold or flu like symptoms within about 10 or so hours.

Was this comment helpful?Yes
Comment from: MVA Neck, 45-54 Male (Patient) Published: October 08

I had shots yesterday, roughly 24 hours ago. The area across the shoulders is great. But I have an awful headache and pain at the base of the skull where the skull and spine meet. Initially there was no pain or side effects other than being a little dizzy and some nausea the night before. But today isn't great. I'm still using ice packs and heat today to relieve the area. Didn't sleep much last night.

Was this comment helpful?Yes
Comment from: ana1, 55-64 Female (Patient) Published: October 08

A symptom I experienced from a cortisone injection was horrific sweating. I'm talking running sweat down my neck, face, head, underarms, etc. I felt so sick. Burning and pain at the shot site for 24-36 hrs. I had my 3rd shot in my foot on 8/20 and it's starting all over again. NOT fun. My taste is way off also.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Knee And Hip Question: Share your experience with cortisone injections in your hip or knee

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!